I have been on depo it will be 9 years this July. I have an autoimmune disease which prevents me from taking just anything for birth control. I had irregular bleeding for about a year and then absolutely nothing. Recently I have started spotting and horrendous stomach pains. My next injection isn't due until the 22nd of this month. Has anyone else experienced this? I'm freaking out a tad bit because this is so out of the ordinary. I see one of my doctors on the 11th however, with the amount of pain I am experiencing I am wondering if I should try to get in sooner.
I definitely think you should be seen ASAP. It could be the Depo, because you're meant to take a break from it regularly (at least every couple of years, if you check on the Manufacturer's website), but to rule out anything else, would be the sensible thing to do.
Be careful with autoimmune disease & Depo Provera. I have Ehlers Danlos Syndrome, for example, & after 18 years on Depo (with breaks), found out that those with my particular autoimmune disease, are not to take any progesterone based contraceptives. Just worth checking out for yourself, if you already haven't. Just a thought.
It may be that your body is telling you that you need a break from Depo Provera. Every couple of years I would start to bleed lots, on top of the side effects I normally experienced with Depo Provera )pain during sex, weight gain, vaginal dryness etc), & they'd have to start giving my shots earlier, until things settled down again. this is the way of forcing your body to accept Depo Provera. The kinder way is to take a break of at least a year (that is the duration that worked for me). I also struggled with other contraceptives, & ended up having to just used non-latex condoms for a while.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 30 Jan 2014 • 1 answer
Updated 15 Apr 2014 • 2 answers
Updated 28 Mar 2017 • 1 answer
Updated 10 Mar 2015 • 1 answer
Updated 18 Sep 2015 • 1 answer